Thanks Dawn, good to know they may be able to switch drugs rather than stop completely if there is an issue such as hearing loss - which they did warn me about by the way. At the moment I'm kind of thinking if it's a choice between hearing loss and cancer I'll lose the hearing, but it's probably not really that simple!
Have read your profile - wow you've been and are going through a lot. Sending good thoughts your way and glad to hear you have the pain more or less under control at the moment.
I have been on cisplatinum but it was a few years ago now and in combination with Epirubicin (the red one) and Flurouracil(5-FU). Back in those days (around 1996/7) we were kept in overnight with most of the chemos - how things have changed eh. One word of warning - I was warned but I have heard that not everyone gets the warning. Cisplatinum can affect the hearing and it can be irreversible. If you get any sort of tinnitus you should tell them straight away. This happened to me and they immediately did a hearing test, found I was losing a cetain range of sound in my right ear and switched me to carboplatin (more expensive!) I can't really say how difficult your regime will be although I have also been on vinorelbine - but IV type - that one I didn't find too bad. The cisplatin mix I was on I did find tough but I think it was the 5-FU. (sorry just seen poems galore post but didn't look up her link).
Really?....Nobody having this?....What kind of a weird treatment regime are they giving me?!!
Thanks for the info poemsgalore. Sounds more or less like my regime, I'm having IV cisplatin 3-weekly plus oral vinorelbine weekly. I think the kidney thing and the hearing loss are the two more way-out SEs, but as long as they can control the nausea and vomiting hopefully I can handle the rest of it.
Am starting chemo on Monday with cisplatinum and vinorelbine. Really terrified about the cisplatin as they're going to keep me in hospital for four nights. Reading between the lines, my onc made it sound as though the side effects were so tough they needed to keep you in to monitor you. On the one hand, I'm pleased I'll be somewhere where they can give you any further meds you need asap, but don't much like the sound of the side effects!
Has anyone had this and can give me some idea of what to expect?